The end of my 2016 and the beginning of my 2017 are the topic of somewhat of a medical mystery. On New Year's Eve, my wife and I went out to eat with some friends and towards the end of dinner, Holly said that she noticed a rash on my head. We paid and on the way out I hit the restroom to investigate. It turns out the rash was hives, and they weren't just on my head, they were all over my neck, chest, back, and arms too. We went home, I took some medication and by the end of the night, they began to disappear. I have been taking some medication due to an upper respiratory infection and thought that maybe the alcohol I drank that night didn't mix well with it. I didn't drink the rest of the weekend and was all set to head back to work Monday. Until I woke up and the hives were back.

Ryan Brainard

The picture above is a small sample of what was again, all over my chest, my back and shoulders and my neck. I was stumped. I hadn't had any alcohol since New Year's Eve. I called my doctor first thing Monday and received some surprising news. It likely wasn't the medication doing it anyway! He said that any reaction between my meds and alcohol would take place within a half hour of my taking the pill. I'd taken my dose in the morning and hadn't had a drink until later New Year's Eve. He said that the answer was most likely something that had changed in my daily routine that I was obviously allergic to.

So the search has begun. My wife hasn't changed detergents so that was crossed off. I did use a different body wash for a couple of days over the weekend so I switched back to my old soap. I woke up this morning with just a few hives on my back so perhaps I'm making progress. What a fun start to the new year. Thanks a lot 2017!